• Users Online: 297
  • Home
  • Print this page
  • Email this page
Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
CASE REPORT
Year : 2015  |  Volume : 1  |  Issue : 1  |  Page : 60-62

Behavioral disturbances after initiation of valproate in a young child: Alternate explanations possible?


Department of Psychiatry, Sree Balaji Medical College and Hospital, Chromepet, Chennai, Tamil Nadu, India

Correspondence Address:
Siddharth Sarkar
Department of Psychiatry, Sree Balaji Medical College and Hospital, 7, Works Road, Chromepet, Chennai - 600 044, Tamil Nadu
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


Rights and PermissionsRights and Permissions

Valproate is one of the commonly used medications for the treatment of seizures. Though this medication is used frequently in the treatment of behavioral abnormalities and aggressive behaviors, rarely it has been associated to cause irritability and other behavioral problems. Access of parents to unsubstantiated easily accessible medical literature in the internet may predispose them to ascribe behavioral problems to medications. We present a case of a 3½-year-old child who was recently started on valproate after seizures and had presented with behavioral problems in the form of irritability, tantrums, and outbursts mainly in the family context after initiation of valproate. We discuss alternate possible explanations for such behavioral problems.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3090    
    Printed130    
    Emailed0    
    PDF Downloaded139    
    Comments [Add]    

Recommend this journal